# SDR CALA9601859

- Difficulty date: December 20, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N19072
- Make and model: Doug DC-10-30
- Aircraft serial: 46576
- System (JASC): 2320 · Data Transmission Auto Call
- Part: Decoder
- Part number: RDAX5321
- Condition: Failed
- Location: Cabin
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

THE SECOND OFFICER WAS NOTIFIED THAT THE READING LIGHTS IN MIDDLE SECTION OF COACH WERE INOPERATIVE WHILE IN FLIGHT.  THE CIRCUIT BREAKER FOR THE READING LIGHTS  WAS OUT.  IT WAS RESET AND BEGAN FUNCTIONING.  A BURNING SMELL AND SMOKE WERE THEN OBSERVED.  THE FLIGHT ATTENDANT REPORTED HEARING AN ARCING NOISE, THE SECOND OFFICER REPULLED THE CIRCUIT BREAKER ,THE SMELL AND SMOKE DISSIPATED.  THE FLIGHT WAS CONTINUED TO LGW WHERE IT LANDED WITHOUT INCIDENT.  MAINTENANCE FOUND THE OVERHEAD DECODER AND THE PLUGS AND WIRING TO THE DECODER CHARED.  THE OVERHEAD DECODER WAS REPLACED.  THE OVERHEAD CABLES WERE REPLACED. THE SEAT ENCODER  WAS ALSO REPLACED.  THE CIRCUIT BREAKER WAS RESET.  OPERATIONAL CHECKS WERE GOOD.
